After discontinuing use of Latisse (16 weeks of application) do the lashes become thinner or shorter again or do the effects reverse themselves?
Do Lashes Become Thinner or Shorter if You Discontinue Latisse?
Doctor Answers 4
Long Term Use of Latisse
Eventually the longer, thicker, darker lashes that you have achieved by using Latisse will fall out which is part of their normal growth cycle. If you are no longer using Latisse your new hairs will simply grow in as they normally did prior to using Latisse.
Have a question? Ask a doctor
Back to the beginning when you stop latisse
Stopping your latisse you will eventually notice that your eyelashes look the same as they did before you started . Unfortunately the effects aren't permanent . I have seen success with patients going on amodified maintenance program once the lashes have started to grow . You may want to discuss this with your physician.
Lashes don't become thinner if you stop Latisse but it may "appear" so
Your lashes won't become thinner, but the comparison may make it seem so. Because you will have become accustomed to seeing thicker lashes, once you stop and they revert to "normal", you may think they are more sparse, but they aren't.
Like using lipstick all the time and then not - you think "wow, my lips are really pale!" - They aren't any paler than before, they just look that way in comparison.
If Latisse fell out or your budget, there are great mascaras on the market. Just be sure to remove it before going to bed. The pressure from sheets and pillows against lashes encased in hardened mascara can cause them to break off.
You might also like...
Stopping Latisse will lead to reversion of the lashes to where they were originally
Latisse acts by keeping lash follicles in their growth phase longer (imagine longer days, more sun, bigger crops...). The result, longer lashes and more of them. When you stop it, many of the follicles go into their dormant stage and the lashes fall out. Eventually, the eyelashes resume their pre-treatment look. A better option may be to decrease the frequency of use rather than stopping the Latisse.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.